Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 11, 2020, 4:08 AM CDT for 8 counties in Texas. It took effect at Apr 12, 2020, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2020, 4:08 AM CDT (09:08 UTC)
- In effect from
- Apr 12, 2020, 11:00 AM CDT
- Expired
- Apr 12, 2020, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
597 WWUS84 KBRO 110908 AAA RFWBRO URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 408 AM CDT Sat Apr 11 2020 ...Enhanced Wildfire Growth and Spread Potential Sunday... .A cold front will sweep through Deep South Texas and the Rio Grande Valley on Sunday. Increasing 20-foot winds and decreasing relative humidity percentages will create conditions much more favorable for wildfire growth and spread should any ignite. TXZ248>255-353-111800- /O.UPG.KBRO.FW.A.0007.200412T1700Z-200412T2300Z/ /O.NEW.KBRO.FW.W.0005.200412T1700Z-200412T2300Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 408 AM CDT Sat Apr 11 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT SUNDAY FOR LOW RELATIVE HUMIDITY AND STRONG 20-FOOT WINDS FOR FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, AND 353... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect from noon to 6 PM CDT Sunday. * AFFECTED AREA...Fire weather zones 248, 249, 250, 251, 252, 253, 254, 255, and 353. * WIND...Northwest 15 to 25 mph gusting to 30 mph. * HUMIDITY...Around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ TOMASELLI
5 follow-up statements
920 WWUS84 KBRO 112031 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 331 PM CDT Sat Apr 11 2020 ...Enhanced Wildfire Growth and Spread Potential Sunday... .A dry cold front will sweep through Deep South Texas and the Rio Grande Valley on Sunday morning. Increasing 20-foot winds and a swift decrease in relative humidity percentages will create very favorable conditions for rapid wildfire growth and spread late Sunday morning and through the afternoon, should any ignite. TXZ248>255-353-120630- /O.EXT.KBRO.FW.W.0005.200412T1600Z-200412T2300Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 331 PM CDT Sat Apr 11 2020 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 6 PM CDT SUNDAY FOR LOW RELATIVE HUMIDITY AND STRONG 20-FOOT WINDS FOR FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, AND 353... * AFFECTED AREA...Fire weather zones 248, 249, 250, 251, 252, 253, 254, 255, and 353. * WIND...Northwest 20 to 30 mph gusting to 40 mph. * HUMIDITY...Around 10 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ Mejia
377 WWUS84 KBRO 120904 AAA RFWBRO URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 404 AM CDT Sun Apr 12 2020 ...Enhanced Wildfire Growth and Spread Potential Today... .A cold front will sweep through Deep South Texas and the Rio Grande Valley today. Increasing 20-foot winds and decreasing relative humidity percentages will create conditions much more favorable for wildfire growth and spread should any ignite. TXZ248>255-353-121800- /O.CON.KBRO.FW.W.0005.200412T1600Z-200412T2300Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 404 AM CDT Sun Apr 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG 20-FOOT WINDS FOR FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, AND 353... * AFFECTED AREA...Fire weather zones 248, 249, 250, 251, 252, 253, 254, 255, and 353. * WIND...Northwest 15 to 25 mph gusting to 35 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ TOMASELLI
782 WWUS84 KBRO 121427 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 927 AM CDT Sun Apr 12 2020 ...Enhanced Wildfire Growth and Spread Potential Today... .A cold front will sweep through Deep South Texas and the Rio Grande Valley today. Increasing 20-foot winds and decreasing relative humidity percentages will create conditions much more favorable for rapid wildfire growth and spread should any ignite. TXZ248>255-353-130000- /O.EXT.KBRO.FW.W.0005.200412T1600Z-200413T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 927 AM CDT Sun Apr 12 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG 20-FOOT WINDS FOR FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, AND 353... * AFFECTED AREA...Fire weather zones 248, 249, 250, 251, 252, 253, 254, 255, and 353. * WIND...Northwest 15 to 25 mph gusting to 35 mph in Kenedy Willacy and Cameron Counties. Northwest 25 to 35 mph gusting to 40 to 50 mph elsewhere. * HUMIDITY...Falling to 8 to 15 percent between 1 PM and 5 PM. Lowest values along and west of Interstate Highway 69-C. * IMPACTS...Any fires that develop will likely spread rapidly to potentially explosively. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... The potential exists for extreme fire behavior due to forecast humidity values below 15 percent...gusty 20 foot winds in excess of 25 MPH...and remaining pockets of cured fuels. A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ 52/BSG
235 WWUS84 KBRO 122010 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 310 PM CDT Sun Apr 12 2020 ...Enhanced Wildfire Growth and Spread Potential Continues through the Afternoon... .Gusty 20-foot winds very low relative humidity and record hot temperatures will continue to maintain favorable conditions for rapid wildfire growth and spread should any ignite this afternoon. TXZ248>255-353-130000- /O.CON.KBRO.FW.W.0005.000000T0000Z-200413T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 310 PM CDT Sun Apr 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG 20-FOOT WINDS FOR FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, AND 353... * AFFECTED AREA...Fire weather zones 248, 249, 250, 251, 252, 253, 254, 255, and 353. * WIND...Northwest 15 to 25 mph gusting to 35 mph.. * HUMIDITY...8 to 15 percent through 5 PM...10 to 20 percent from 5 pm through 7 pm. Lowest values along and west of Interstate Highway 69-C. * IMPACTS...Any fires that develop will likely spread rapidly to potentially explosively. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... The potential exists for extreme fire behavior due to forecast humidity values below 15 percent...gusty 20 foot winds in excess of 25 MPH...and remaining pockets of cured fuels. A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ Update...52/BSG
974 WWUS84 KBRO 122358 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 658 PM CDT Sun Apr 12 2020 ...Near Critical Fire Weather Conditions Will Diminish Shortly... .Northerly winds are anticipated to rapidly decrease over the next hour as relative humidity values begin to increase. Conditions will continue to improve into this evening, diminishing fire weather concerns. TXZ248>255-353-130100- /O.EXP.KBRO.FW.W.0005.000000T0000Z-200413T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 658 PM CDT Sun Apr 12 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG 20-FOOT WINDS FOR FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, AND 353... The breezy, northerly winds may continue over the next hour or so before quickly decreasing by sunset. In addition, relative humidity values are expected to gradually rebound above fire weather criteria through the evening. Overall conditions are expected to improve through this evening and overnight. Burning of any kind this evening should still be postponed. $$ Mejia
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:27 AM CDT, 41 minutes earlier.
Area forecast discussion, Apr 11, 3:27 AM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 327 AM CDT Sat Apr 11 2020 .SHORT TERM (Now through Sunday): The most recent surface analysis pegged a stationary front just south of the Rio Grande River. This front will retreat north as a warm front today. Aside from isolated showers over the northern half of the BRO CWFA this morning, dry weather will prevail. A rain-free forecast will continue through Sunday as a cold front sweeps through Deep South Texas and the Rio Grande Valley, bringing a surge of much drier air. Increasing winds in the wake of the front may be strong enough to warrant a Wind Advisory for Zapata, Jim Hogg, and Starr counties late Sunday morning through late Sunday afternoon. Above normal temperatures are also expected through the entire forecast period. Well above normal high temperatures are anticipated for Sunday, as the front produces a downsloping effect off of the neighboring high terrain of Mexico. .LONG TERM (Sunday Night through Friday): Much drier and cooler conditions are expected at the start of the long term, with a dry front passing through on Sunday morning followed by a reinforcing shot of cooler air as a polar front pushes south across Deep South Texas and the Rio Grande Valley Monday morning. No rain chances are expected to accompany this frontal passage as the airmass should be sufficiently dry behind the first front that passed through earlier on Sunday. The GFS has a stronger push behind the polar front on Monday morning, so decided to bump temperatures down a bit at the beginning of the long term. Monday morning, temperatures are expected to drop into the upper 50s in the northern ranchlands to the low to mid 60s across the Rio Grande Valley. Monday should be pleasant, with highs only reaching the mid to upper 70s under partly cloudy skies, with lower 80s possible for the western RGV. Temperatures will begin to warm back up and moisture will begin to return to the region as the high pressure behind the front moves off to the east, allowing surface winds to become more easterly on Tuesday. However, another reinforcing high pressure over the Texas panhandle will cause another surge of northerly winds to reach Deep South Texas and the Rio Grande Valley on Tuesday evening, bringing cooler temperatures again on Wednesday. As this reinforcing "front" approaches the area from the north, models show that a weak low over the Yucatan will approach from the south and form a weak coastal trough over the western Gulf. This may introduce slight rain chances on Tuesday and Wednesday, mostly for the Rio Grande Valley and lower Texas coastal waters. Heading into the rest of the long-term, expect a warming trend as high pressure settles into the Southeast. Winds shift southeasterly by the weekend and rain chances increase slightly as ample moisture is advected in from the Gulf and shortwave approaches from the west. && .MARINE: Now through Sunday...Buoy 42020 reported East winds around 8 knots gusting to around 10 knots with seas slightly over 5.5 feet with a period of 6 seconds at 250 CDT/750 UTC. Small Craft Exercise Caution conditions are expected along the Lower Texas Coast today and tonight as a warm front moves north through the region. Small Craft Exercise Caution conditions will continue on Sunday as a cold front sweeps through the waters. Sunday Night through Friday...With a series of fronts expected to pass through throughout the long-term, strong north- northeasterly winds are expected on Monday and again on Tuesday night into Wednesday, accompanied by elevated seas. Small Craft Advisories may be needed for both of these timeframes. The second half of the week will see more favorable marine conditions as high pressure sets up over the southeastern US. && .FIRE WEATHER: The Fire Weather Watch previously in effect for Sunday afternoon for all of Deep South Texas and the Rio Grande Valley except the coastal portions of Cameron, Willacy, and Kenedy counties has been upgraded to a Red Flag Warning. A surge of much drier air will accompany the passage of a cold front on Sunday. In addition to plunging relative humidity percentages, 20-foot winds will become breezy to even windy. These combined conditions will result in a greatly enhanced risk of erratic and rapidly-growing wildfire activity should any ignite. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 87 73 94 65 / 0 0 0 10 BROWNSVILLE 89 74 96 66 / 0 0 0 10 HARLINGEN 91 73 96 63 / 0 0 0 0 MCALLEN 92 73 95 62 / 0 0 0 0 RIO GRANDE CITY 93 71 96 60 / 0 0 0 0 SOUTH PADRE ISLAND 81 74 87 69 / 0 0 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...Red Flag Warning from noon to 6 PM CDT Sunday for TXZ248>255-353. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term/Aviation...66 Long Term...69
Hazardous weather outlook, Apr 10, 8:05 PM CDT, 8 hours 3 minutes before
Hazardous Weather Outlook...Updated National Weather Service Brownsville TX 805 PM CDT Fri Apr 10 2020 TXZ248>257-351-353-111100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr- Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy-Northern Hidalgo- 805 PM CDT Fri Apr 10 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Isolated strong thunderstorms are possible this evening across the Rio Grande Valley. Small hail and wind gusts to 30 to 40 mph will be possible with any of the stronger thunderstorms. An elevated risk of rip currents is possible at the local beaches tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An elevated risk of rip currents is possible at the local beaches through early next week. A Fire Weather Watch is in effect for all inland locations of Deep South Texas on Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-111100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado-Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX-Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-Coastal waters from Port Mansfield to the Rio Grande out 20 nm-Coastal waters from Baffin Bay to Port Mansfield out 20 nm-Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm-Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 805 PM CDT Fri Apr 10 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Rest of Tonight A Small Craft Advisory is in effect tonight for the lower Texas Gulf waters out to 60 Nautical Miles offshore. Isolated strong thunderstorms are possible this evening across portions of the Laguna Madre and southern Gulf waters, which may produce adverse marine conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisories may be needed Saturday night through Wednesday for portions of the Lower Texas coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:23 PM CDT | Wind Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 24 hr |
| Apr 11, 3:31 PM CDT | Small Craft Advisory | BRO | 27 hr |
Nearby
Red Flag Warnings in Texas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.